MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILASTIC® FOLEY CATHETER; SILICONE FOLEY CATHETER
Model Number 33616
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the nurse went to change a patient¿s catheter and there were no issues.A few hours later, the patient felt a spring and snap in their bladder, but the catheter seemed to be draining still.Then shortly later the patient reported wetness and catheter began leaking.Nurse returned to the patient and discovered that the catheter had burst.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be "pinhole in balloon or cuff wall thickness too thin".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage the catheter."valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water, 5cc balloon: use 10ml sterile water, 15cc balloon: use 20ml sterile water, 20cc balloon: use 25ml sterile water, 30cc balloon: use 35ml sterile water, 40cc balloon: use 45ml sterile water, and 75cc balloon: use 80ml sterile water.Do not exceed recommended capacities".H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® SILASTIC® FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14021417
Report Number1018233-2022-02015
Device Sequence Number14986568
Product Code EZL
UDI-Device Identifier00801741020063
UDI-Public(01)00801741020063
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K951103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number33616
Device Catalogue Number33616
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown